Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 34, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 21, 2008, 4:08 AM EDT for 5 counties in Florida. It took effect at Apr 21, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2008, 4:08 AM EDT (08:08 UTC)
- In effect from
- Apr 21, 2008, 1:00 PM EDT
- Expired
- Apr 21, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 210808 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 408 AM EDT MON APR 21 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM THIS AFTERNOON FOR ALL INTERIOR COUNTIES AND INLAND LEVY...CHARLOTTE AND LEE COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH FOR ALL COUNTIES TUESDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES... .DRY AIR WILL REMAIN IN PLACE ACROSS THE AREA AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. FLZ043-052-056-057-061-212300- /O.UPG.KTBW.FW.A.0032.080421T1700Z-080421T2200Z/ /O.NEW.KTBW.FW.W.0034.080421T1700Z-080421T2300Z/ /O.NEW.KTBW.FW.A.0033.080422T1700Z-080422T2300Z/ SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO- 408 AM EDT MON APR 21 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH PRESSURE WILL BUILD INTO THE AREA TODAY WITH DRIER AIR CONTINUING TO FILTER DOWN THE STATE. THIS DRIER AIR WILL ALLOW AFTERNOON HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ039-062-065-212300- /O.NEW.KTBW.FW.W.0034.080421T1700Z-080421T2300Z/ /O.NEW.KTBW.FW.A.0033.080422T1700Z-080422T2300Z/ LEVY-CHARLOTTE-LEE- 408 AM EDT MON APR 21 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA TODAY WITH DRIER AIR CONTINUING TO FILTER DOWN THE STATE. THIS DRIER AIR WILL ALLOW AFTERNOON HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS THIS AFTERNOON. WEST TO NORTHWEST WINDS WILL KEEP AREAS ALONG THE COAST COOLER AND MORE MOIST. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ042-048-049-051-055-060-212300- /O.NEW.KTBW.FW.A.0033.080422T1700Z-080422T2300Z/ CITRUS-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA- 408 AM EDT MON APR 21 2008 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA TODAY AND TUESDAY WITH DRIER AIR FILTERING DOWN THE STATE. WEST TO NORTHWEST WINDS THIS AFTERNOON WILL KEEP HUMIDITIES ABOVE 35 PERCENT NEAR THE COAST AND AROUND 35 PERCENT FOR AN HOUR OR TWO AT INLAND LOCATIONS. WINDS WILL BECOMING MORE NORTHERLY FOR TUESDAY AFTERNOON AND ALLOW HUMIDITIES TO FALL BELOW 35 PERCENT FOR AROUND 4 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 21, 3:03 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 21, 3:03 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
303 AM EDT MON APR 21 2008
.SHORT TERM (TODAY-WED)...UPPER LOW DROPPING SSE FROM THE CAROLINA
COAST TO ALLOW UPPER RIDGE TO BUILD THRU THE C GULF INTO THE DEEP
SOUTH PRODUCING DRY NW FLOW AND SUBSIDENCE ALOFT OVER THE AREA.
SFC SYSTEM UNDER UPPER LOW SWEPT FRONT OVER THE AREA YESTERDAY
WITH WEAK SFC HIGH OVER THE AREA TODAY AND TUESDAY. EXPECT MORE
TYPICAL LATE APRIL CONDITIONS TO START THE WEEK WITH DRY AND NEAR
NORMAL TEMPS. BY WEDNESDAY UPPER LOW MOVES FURTHER INTO THE W
ATLANTIC AS SFC HIGH GETS REINFORCED FROM THE N WITH LOW LEVEL
FLOW TURNING MORE NE.
.LONG TERM (WED NIGHT-SUN)...HIGH PRESSURE AT THE SFC AND RIDGING TO
THE WEST ALOFT WILL REMAIN IN PLACE ACROSS THE AREA THROUGH FRIDAY.
AN UPPER SHORTWAVE WILL THEN MOVE OVER THE STATE SATURDAY AND SUNDAY
WITH A SERIES OF UPPER DISTURBANCES MOVING THROUGH THE FLOW AS A SFC
FRONT STALLS TO THE NORTH OF THE AREA. WITH THE EASTERLY FLOW AT THE
LOWER LEVELS AND THE UPPER ENERGY IN PLACE SATURDAY...A SHOWER OR
TWO MAY DEVELOP IN THE AFTERNOON AND HAVE CONTINUED THE 20 PERCENT
CHANCES IN PLACE. TEMPS WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD
WITH HIGHS GENERALLY IN THE LOWER TO MID 80S AND LOWS IN THE MID TO
UPPER 50S NORTH TO AROUND 60-MID 60S CENTRAL AND SOUTH.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE
PERIOD.
&&
.MARINE...WEAK HIGH PRESSURE OVER THE E GULF TODAY THRU TUESDAY TO KEEP
WINDS AND SEAS LIGHT. HIGH GETS REINFORCED FROM THE N WITH SLIGHTLY
TIGHTER GRADIENT FLUCTUATING FOR SOME NE WINDS AND SEAS MID TO LATE
WEEK.
&&
.FIRE WEATHER...DRY AIRMASS OVER MUCH OF THE AREA TODAY. WESTERLY
WINDS EXPECTED TO KEEP LOWEST MIN RHS OVER INTERIOR AREAS. HAVE
RAISED RED FLAG WARNING FOR LONG DURATIONS OF RH BELOW 35 PERCENT ALL
INTERIOR ZONES AND INT LEVY..CHARLOTTE AND LEE. DRY AIR AGAIN IN
PLACE TUES AS WINDS VEER MORE NORTHERLY FOR LARGER AREA OF LOW RHS
WITH DURATIONS AND HAVE ISSUED FIRE WX WATCH FOR ALL ZONES EXCEPT
PINELLAS TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 80 62 81 63 / 5 0 0 5
FMY 83 61 84 60 / 5 0 0 5
GIF 83 60 83 61 / 5 0 0 5
SRQ 79 60 80 60 / 5 0 0 5
BKV 82 51 82 53 / 5 0 0 5
SPG 79 66 80 66 / 5 0 0 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR CHARLOTTE-DE SOTO-HARDEE-HIGHLANDS-LEE-LEVY-
POLK-SUMTER.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
SUMTER.
GULF WATERS...&&
SHORT TERM/MARINE/FIRE WX...RD
LONG TERM/AVIATION...JCHazardous weather outlook, Apr 20, 5:30 AM EDT, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 530 AM EDT SUN APR 20 2008 FLZ039-042-043-048>052-055>057-060>062-065-201430- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 530 AM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... SOME DRIER AIR WILL MOVE INTO THE NATURE COAST TODAY RESULTING IN RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR A FEW HOURS OVER INLAND PORTIONS OF LEVY COUNTY. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR LEVY COUNTY FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...FIRE WEATHER IMPACT... THE DRIER AIR WILL FILTER INTO THE REMAINDER OF THE AREA MONDAY WITH RELATIVE HUMIDITY VALUES FALLING BELOW 35 PERCENT FOR A FEW HOURS OVER INLAND AREAS. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY AFTERNOON FOR SUMTER...POLK...HARDEE...DESOTO AND HIGHLANDS COUNTIES. CLOSER TO THE GULF COAST THE NORTHWESTERLY FLOW IS EXPECTED TO KEEP RELATIVE HUMIDITY VALUES ABOVE CRITICAL LEVELS. SIMILAR CONDITIONS WILL EXIST ON TUESDAY AFTERNOON WITH RELATIVE HUMIDITY VALUES OVER THE INTERIOR COUNTIES EXPECTED TO FALL TO AROUND 35 PERCENT. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:08 AM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 23 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.